Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online
Ask a Urologist   »  

What could possibly cause blood and bile in urine with history of hysterectomy ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 299 Questions
I am 59, overweight have diverticulosis, IBS, high blood pressure and sleep apnea...My problem is--blood in urine, bile in urine and I think bm's--were yellow bad diahrrea and urine tea colored no burning upon urination but lots of presuure bowel and bladder area but most pain in lower right quadrant--blood tests show white cells a little high most all test coming back normal--culture urine came back ok but blood, bile in urine...also feeling all of gastro not good even belching--i know I have had adhesions from hysterectomy where I had a large hemotoma in right vaginal cuff area and an infection...currently I feel a little better then I have in weeks but know something is not right--I have been on 3 doses of cipro which I am currently day 7 on it along with flagyl--help I have been sent from doctor to doctor--my life is getting so limited by this and Iam a very active full of life person--blood pressure shoots up when I am in pain
Posted Fri, 20 Apr 2012 in Urinary and Bladder Problems
Follow-up: What could possibly cause blood and bile in urine with history of hysterectomy ? 23 minutes later
I am still waiting for an answer am I doing something wrong?
Answered by Dr. Vidya Muralidhar 43 minutes later

Thanks for the query.

I can see that you have had multiple problems and can understand that you are suffering.

Diverticulosis, sleep apnea, IBS are all related to overweight and their symptoms could be inter linked.

Finding of blood in urine is commonly due to any cause related to the urinary tract or kidneys. It could be insignificant if it was noticed only once. Frequent blood in urine would surely mandate an investigation for kidney related causes like stones ,infection or any problems in the lower gastro intestinal tract.

Your urine reports and culture are normal, which is a good sign.

However,since you also have pain in the lower right quadrant, I would suggest you get an examination from a Nephrologist and you may need to do an ultrasound of abdomen and pelvis.This would be really helpful in knowing if there is any abnormality in the intestines as well.

From your reports I can infer that there is an infection which is the most likely cause for the pain.It is good that you have been started on antibiotics, this will surely help you in getting rid of the infection and the pain . I would request you to wait for a couple of days for the infection to resolve completely , this would bring down your sufferings.

Symptoms of belching and flatulence is common when you are taking antibiotics. I hope you are taking a proton pump inhibitor like Omeprazole along with these medicines. If you are not, do seek your doctor's advice and start them along.You may take pain killers like IBUPROFEN or an opiod group of painkillers if pain worsens. Discuss this with your doctor and get a prescription of the same if the doctor approves.

Blood pressure commonly shoots up when one is under stress. Any infection , pain would mean a cause of stress. Do not worry, continue your blood pressure medications.

I would want to re assure you again that this can surely be treated and with time your sufferings will come down. Please get the right investigations and examination soon.

Meanwhile drinking lots of fluids and water, having a bland diet , adequate rest for a few days will be helpful.

Hope this answers your query. I am available for follow ups as well.
Above answer was peer-reviewed by
Follow-up: What could possibly cause blood and bile in urine with history of hysterectomy ? 15 minutes later
I was worried since had lots of pressure on bowels and bladder and nawing pain lower right quadrant appendix area could adhesions be causing all these symptoms or cause a bladder infection?? also could it be chronic appendix or diverticulitis???
Answered by Dr. Vidya Muralidhar 2 hours later

Thanks for writing back.

The next step should be change of antibiotic as a week had already passed with Ciprofloxacin and Metronidazole. You are doing better as the statement says but you need more time than a week.

Let me analyze one by one again.

Since there white cell counts are high, I would go by an infection to be causing these symptoms. Since you have pain in the right lower quadrant it could cause an infection in the intestines or the bladder as well.

The Bowel adhesions or pelvic inflammation causing adhesions could be a precipitating factor for the cause for a dull pain. If there is an associated inflammation along with adhesions , it can increase the chances of an infection. Since you are on a week long antibiotics a hematoma has less scope to get infected.

Chronic appendicitis is very rare and it would present with generalized symptoms than what you have been describing. Mild abdominal tenderness, lethargy, vague pain could be indicative.In diverticulitis, the symptoms again are more generalized, or non specific in the form of dull pain , constipation, bloating sensation etc, but rarely a constant right lower pain of high intensity.

Life style modifications like including good amount of fibre and avoiding high carbs and processed food would help you in dealing with your symptoms.

I once again believe the antibiotics will take care. Give it time.

Wish you good health.
Above answer was peer-reviewed by
Follow-up: What could possibly cause blood and bile in urine with history of hysterectomy ? 5 hours later
I just don't want to get in an emergency surgery situation as this is my 3rd prescription for Cipro in a short time but the first time they added the flagyl--I have had this pressure/pain in my lower right side before but never this bad and for this long and never involving my bladder also and blood continuing to be in my urine--so I am hearing you still think infection and or adhesions most likely cause for infection??? I have been afraid to go out of town and I have a trip scheduled but have been worried about being too far away from home, my doctors and hospitals in case--but even in saying that some of the pressure isn't as severe as it was...I have had alot of bloating and still do...thanks for responding--if it is adhesions causing the infection should I have them removed? Also one other thing I do have a 3.2 slighltly complex cystic mass in the right pelvic are could that be part of the problem??? thanks you so much for answering these last questions
Answered by Dr. Vidya Muralidhar 13 hours later

Thanks for following me up.

Yes, the cyst (probably from the ovary )could be the cause of the symptoms you have.Generally this does not happen with simple cysts of the size you mentioned. It could have complicated into hemorrhagic , degenerative, Ischaemic or with some non specific secondary changes leading to the above symptoms.Do get evaluated for the same.Imaging studies like CT/MRI may be needed here.

The presence of adhesions would be acting like a contributing factor to increase chances of infection ,as such adhesions are not the cause for infection.There would not be a need to get them removed if they have not been inflamed. With antibiotics it is expected for the inflammation to come down.

For now, I would suggest you not to go for the trip , take good rest , get yourself re examined and try to get rid of the pain first.

Hope I answered your query completely.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor